Page 1 of 1

Losing a lot of hair on gilenya

PostPosted: Fri Aug 24, 2012 3:19 pm
by Catalina
Hi,
I started fingolimod 8 months ago, and began losing hair about 3 months ago. First I thought it was OMS diet, but I added a lot of proteins and more oils with no difference in my hair. Does anyone know if there's something else that can help?

Re: Losing a lot of hair on gilenya

PostPosted: Mon Aug 27, 2012 8:38 am
by The Omsarian
I don't have the answer sorry Catalina, but I wanted to reply because it's all distressing enough without also losing hair. I did a google search for you and noticed someone commenting they lost hair on gilenya but after some months it stopped. Hopefully that happens for you. You might be near the end of the worst.. Worth a phonecall to check with yr neuro. I hope it itself out for you. all the best xo

Re: Losing a lot of hair on gilenya

PostPosted: Tue Aug 28, 2012 8:33 pm
by Catalina
Thanks Omsarian! I really appreciate your answer. I just moved to another city and my new neuro it's hard to reach. I have an appointment next week, I hope he says it's only temporarily. As you said, maybe Im near the end of the worst.
Thank you! Be well

Re: Losing a lot of hair on gilenya

PostPosted: Wed Sep 12, 2012 11:29 pm
by Christine
HI Catalina,

I too have been on Gilenya for about 8 months. I was losing quite a bit of hair from about the 3 or 4 month mark, it lasted a few months and has now settled down and is back to normal. My blood pressure went high too which I found quite alarming because I have always had low blood pressure and now I was in the pre-hypertension range. I went to the chemist yesterday and got my blood pressure re-tested and now I have just slipped into the normal range (just) which I am pleased about. My blood pressure isn't as low as it used to be, but at least I am not in the pre-hypertension range anymore.

So maybe it takes awhile for our bodies to settle into taking a drug, so hang in there and if you worry about your hair too much that is only going to stress you out even more resulting in more hair loss - so just have faith that it will all settle down eventually (that is what I did!).

All the best and keep us informed.


Christine

Re: Losing a lot of hair on gilenya

PostPosted: Thu Sep 13, 2012 12:09 am
by Mother of 5
Hi Catalina!

When I went vegan a while back I lost a lot of hair. As soon as I stopped, my hair grew back. This time I am losing hair again. My beautician says she has seen vegans get thin hair before. In researching it, it could be b vitamins, zinc, oil, protein. I also read that when someone loses a lot of weight it can change their estrogen level and hair loss stops when weight loss stops.

I have lost 30 pounds in 6 months. If you find an answer please let me know.

All the best!

Janet (NJ)

Re: Losing a lot of hair on gilenya

PostPosted: Thu Sep 13, 2012 2:19 am
by El
If this helps, I lost a lot of my hair the first few months on Betaferon. I'd say approx a third of my hair. The hair loss stopped after a couple of months or so (this was in 2007), and I haven't lost any more since then. I was scared when this happenned. My hair recovered to an extent and is almost as good.
Did anyone else lose hair on Interferon?

Re: Losing a lot of hair on gilenya

PostPosted: Thu Sep 13, 2012 7:06 am
by JaniceB
My hair has got thicker and curlier since being on betaferon and then Gilenya. I could do with it thinning a bit. It is so thick I have to go have it thinned at the hairdressers. So I am no help. Sorry to hear about those losing hair. Obviously we don't all get the same side effects. But the thing that has bothered me on Gilenya is the lowered immunity and hence lots of colds.

Got an appointment to see my neuro in a couple of weeks, am I brave enough to tell him I would like to stop Gilenya and just rely on OMS? Maybe - I feel like I have improved so much since being fully OMS for the last year. ( The previous year I went gluten free and took the fish oil and Vitamin D, and reduced dairy and red meat, but did not fully follow the programme) I am very close to symptom-less, with just the tiniest numbness in one finger and thumb, and one big toe. This is from full right side tingling and numbness, loss of balance, loss of coordination in my right hand, l'hermittes, optic neuritis, and extreme fatigue at diagnosis two and half years ago.


Janice

Re: Losing a lot of hair on gilenya

PostPosted: Fri Sep 14, 2012 2:26 am
by ssolo
Wow Janice that is a great success story!!

Re: Losing a lot of hair on gilenya

PostPosted: Wed Jun 12, 2019 2:16 pm
by karina.uzcategui30
Que bueno es tener esta tecnologĂ­a para poder compartir enfermedades como la alopecia, yo siempre recomiendo tener en cuenta diferentes estilos de pelucas afro, largas o cortas, dependiendo del estilo de la persona .